MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-20
Medical Device Problem Codes Retraction Problem (1536); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an aneurysm interventional treatment for an unruptured, saccular aneurysm located at the left ophthalmic artery, the pipeline embolization device 4.50mm x 20mm was advanced to the target location via the marksman catheter, starting from the straight segment of the middle cerebral artery.Upon deployment, the stent's tip was released approximately 8 millimeters in situ but failed to open properly and remained rod-shaped.The operator continued to deploy the stent up to 15 millimeters and attempted to push the stent to increase tension, but the stent still did not open.The operator then withdrew the stent as a whole to the internal carotid artery and continued deployment, hoping for self-expansion, but repeated pushing and pulling, as well as increased support from the intermediate catheter, did not resolve the issue.Further attempts to retrieve and redeploy the stent with a combination of pushing and pulling were unsuccessful.Eventually, the entire system was removed from the body, and during withdrawal, the st ent became stuck at the hub of the microcatheter.Angiography conducted post-procedure revealed contrast agent retention.No patient complications have been reported as a result of this event.The devices were prepared and flushed according to the instructions for use (ifu).The aneurysm max diameter was 6.2mm, and the neck diameter was 3.9mm.The landing zone was 3.6mm distal and 4.4mm proximal.The patient's vessel tortuosity was moderate.The access vessel was the femoral artery, which was 4.9mm in diameter.
 
Additional Manufacturer Narrative
Continuation of d10: product id fa-55150-1030 (lot: 228594242); product type; implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the event was unknown.A continuous saline flush was administered and maintained as indicated in the ifu.No damage to the pipeline pushwire or catheter was observed.
 
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pipeline flex shield embolization device and marksman catheter were returned for analysis within a shipping box; within plastic bio-pouch; within an opened pipeline flex shield inner pouch; and within a dispenser coil.The pipeline flex shield pushwire was returned outside the marksman catheter.However, the pipeline flex braid was stuck within catheter hub.¿ damage location details: no bent or kink was found with pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The distal and proximal ends of the pipeline flex shield braid appeared to be fully opened and damaged.No flash or voids molded were observed in the hub.No damage was found with hub.The catheter body was found to be flattened from ~11.0cm to ~8.5cm from distal end.No damage was found with marksman catheter distal tip/marker band.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of marksman catheter were measured to be within specifications.For further examination, the catheter was cut to remove the braid from the catheter hub.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged locations.¿ conclusion: based on the analysis findings, the pipeline flex shield and marksman catheter were confirmed to have resistance at hub as the pipeline flex shield braid was stuck within catheter hub.The pipeline flex shield and marksman catheter were found to be damaged.Possible causes include incompatible devices, material occludes hub, guidewire damage, hub damage (i.E.Hub gap, flash) and if device/material inserted into the hub is damaged.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex shield through the marksman catheter against resistance.In addition, based on the analysis finding, the pipeline flex shield could not be confirmed to have failure to open at distal as the distal and proximal ends of braid were found to be fully opened and damage.However, the root cause could not be determined.Possible causes of failure/incomplete to open include vessel tortuosity and damage braid.The marksman catheter is compatible to use with pipeline flex shield, the patient's vessel tortuosity was moderate, and the catheter was continually flushed with heparanized saline as indicated in the ifu.Which eliminates these factors out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23043979
Report Number2029214-2025-02017
Device Sequence Number10082650
Product Code OUT
UDI-Device Identifier00763000284541
UDI-Public(01)00763000284541(17)271015(10)B803620
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-20
Device Catalogue NumberPED2-450-20
Device Lot NumberB803620
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer09/29/2025
11/05/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/25/2025
11/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale